When a person drinks too much coffee or tea, that same person may suffer from the side effects of too much caffeine. If you are one of those people who enjoy coffee and your regular cup doesn’t contain enough caffeine, it’s time to look for healthier options. Even if you do not drink any caffeinated beverages, you are still at risk for the side effects of too much caffeine. If you have stomach cramps, heart palpitations, anxiety, and headaches, then you might be consuming too much caffeine. There are a number of natural alternatives to caffeine and you can use them to avoid the side effects of too much caffeine.
A number of energy drinks, including diet pop and energy drinks, are loaded with caffeine, making them very tempting. Many dieters rely on energy drinks to help them get through the day. Although dieter energy drinks don’t cause side effects, those who are planning to lose weight should limit their consumption of diet caffeine as they can also make weight loss harder.
Although coffee is known to increase alertness and improve brain function, too much caffeine can cause side effects such as headaches, palpitations, and anxiety. Drinking coffee can also result in an irregular heartbeat, constipation, and loss of sleep. In addition, drinking coffee can increase the acidity level in your stomach, which can cause nausea and upset stomach. Therefore, it’s important to limit the number of caffeinated beverages that you consume each day.
Although coffee is known to be a healthy stimulant, too much caffeine consumption can also lead to fatigue and insomnia. On the other hand, too little caffeine consumption can also cause fatigue, insomnia, and anxiety. If you consume caffeinated coffee, switch to decaffeinated versions to avoid these unwanted short-term side effects. However, you can use decaffeinated coffee substitutes. For more severe cases, there are other ways of counteracting the effects of caffeine. For instance, you may consider herbal teas, chamomile tea, and green tea.
Caffeine affects how your body processes fat, making it more difficult for your body to control your blood sugar levels. As a result, many people experience frequent episodes of heart palpitations. This short-term side effect of too much coffee can be treated by drinking a cup of black coffee or a glass of ginger ale (note that ginger can also cause short-term side effects such as nausea and headaches). If you’re suffering from heart palpitations, the easiest way to treat your symptoms is to switch to another source of caffeine. For milder cases, you may consider decaffeinated or herbal teas instead of coffee or sugar-loaded drinks.
Like many other products containing stimulants, energy drinks can cause side effects of their own. For example, energy drinks make it harder to sleep because they contain large amounts of caffeine. This can increase the likelihood of waking up in the middle of the night, which in turn may cause insomnia. If you experience insomnia as a result of caffeine intake, switch to lower caffeine energy drinks instead, or simply reduce the amount of coffee you drink on a daily basis.
Heart palpitations are a fairly common side effect of caffeine consumption. You may feel a tickle in your chest or feel your pulse quickening. This is not necessarily due to high caffeine intake; it is more likely to occur if you recently drank a large amount of coffee or tea. To counter this symptom, try drinking more water or soda. You can also take a hot shower instead of standing in a hot tub or stepping outside for a few minutes to get some fresh air.
On a less serious note, one of the side effects of too much coffee is dehydration. Dehydration is typically a temporary side effect and can be remedied with a couple of hours of drinking more water. However, if you become seriously dehydrated you may want to seek medical attention. Dehydration can have serious implications for your health; it can cause severe headaches, loss of consciousness, and even death in extremely severe cases. Therefore, if you suspect that you have consumed too much caffeine you should consult your doctor immediately for treatment options.